Nebraska, 2001

Damaging Wind in Nebraska, June 10, 2001

June 10, 2001 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 12:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 10, 12:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
145 AM CDT SUN JUN 10 2001

MAIN FCST CHALLENGES ARE TSRA THREAT AND TEMPS THRU THE PD.

LINE OF TSRA FM SW MN TO NE NEB IS CONTG TO MOV SE INTO MDTLY
UNSTABLE AIRMASS.  IN ADDITION...TSRA HAVE DEVELOPED FURTHER S OVER
S CNTRL NE IN MDTLY STG LOW LVL WAA ZONE.  NLG PROFILER INDICATING
40KT LLJ ACROSS THE AREA FEEDING THE ACTIVITY.  IN THE SHORT TERM
THE MDLS ARE IN AGREEMENT INDICATING THAT THE LINE TO THE NW AND THE
NEW DEVELOPMENT TO THE W WILL CONTINUE TO SHIFT ESE AND AFFECT MOST
OF THE REMAINDER OF THE CWA INTO THE MID MORNING HRS.  BEST SVR
THREAT IS TO THE NE OF THE CWA...HOWEVER MARGINALLY SVR HAIL AND
WNDS ARE PSBL FOR A CPL MORE HRS AFTER WHICH A GENERAL WEAKENENING
TREND IS EXPECTED AS LLJ VEERS DURG THE MORNING.  COORD WITH SPC AND
WILL ALLOW CURRENT SVR WATCH TO EXPIRE AT 07Z THOUGH MARGINALLY SVR
ACTIVITY MAY CONTINUE FOR A CPL MORE HRS.

BEYOND THE SHORT TERM...TO QUESTION IS WHETHER ANY CONVECTION
REDEVELOPS ALONG OUTFLOW BOUNDARIES THAT LINGER FROM CURRENT
CONVECTIVE ACTIVITY.  UPPER FORCING IS RATHER MINIMAL AND CAPPING
WILL PROBABLY BE MORE SUBSTANTIAL AS UPPER HGHTS BLD BY LATE AFTN
AND EARLY EVE.  WL PROBABLY GO WITH A MORNING PD SCTD TSRA...THEN
KEEP LOW POPS PER GOING FCST IN DURG THE AFTN HRS...SPCLY OVER THE
SRN ZONES WHERE GREATEST INSTABILITY IS NOTED.

TNGT...THE ETA PROGS A WEAK BOUNDARY OVER E CNTRL NE AND SW IA
EARLY.  AS CYCLOGENESIS BEGINS TO TAKE PLACE OVER SW SD IN RESPONSE
TO SHRTWV ENERGY EJECTING NE OUT OF WY AND INTO THE WRN DKTS...THE
BOUNDARY AND GREATEST INSTABILITY IS PROGGED TO SHIFT N INTO NE NEB
LATER IN THE NIGHT.  INCREASES LOW LVL WAA OVER THE CWA THRU THE
NIGHT...BUT AGAIN UPPER RIDGE WILL BE OVER AREA AND CIN WILL BE
INCREASING AS THE BOUNDARY LIFTS NWD.  WILL GO WITH SML POPS OVR THE
NRN PTNS OF THE CWA BUT LEAVE THE S DRY.

ON MON...SFC WAVE IS PROGGED TO MOVE ACROSS SRN SD. WITH A CDFNT
TRAILING SE INTO E CNTRL AND S CTNRL NE BY EVE.  AS LLJ INCREASES
MON EVENING...THE ETA IS QUITE BULLISH IN DEVELOPING SIGNIFICANT
CONVECTIVE ACTIVITY OVER THE CWA.  THE CIN WILL BE DEC THRU THE AFTN
AND EVE HRS AS THE SHRTWV FLATTENS THE UPPER RIDGE...SO COMNVECTIVE
DEVELOPMENT LOOKS QUITE PSBL.  WILL GO WITH MDT POPS MON NIGHT.

IN THE EXTENDED...THE AVN LIFTS THE FNTL BACK TO THE N TUES IN
RESPONSE TO ADDL SHRTWV ENERGY DIGGING INTO THE WRN U.S. AND
INCREASING AMPLIFICATION DOWNSTREAM OVER THE CNTRL PLNS.  WILL KEEP
THREAT OF TSRA PER GOING FCST FOR TUES AND WED...BUT WILL LIKELY
BUMP UP TEMPS FOR WED AS COOLING TREND LIKELY TO BE DELAYED UNTIL
THURS.

.OMA...NONE.

SKERRITT

In the hours before

Special weather statement, Jun 10, 1:11 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 AM CDT SUN JUN 10 2001

IAZ043-NEZ015-033-034-043>045-100900-
BURT-COLFAX-CUMING-DODGE-MONONA IA-THURSTON-WASHINGTON-
211 AM CDT SUN JUN 10 2001

SEVERE THUNDERSTORM WATCH 389 HAS BEEN EXTENDED LOCALLY UNTIL 400 AM
CDT FOR THE FOLLOWING COUNTIES IN NORTHEAST NEBRASKA...

KNOX...CEDAR...ANTELOPE...PIERCE...WAYNE...BOONE...MADISON...
STANTON...

IN ADDITION...THE FOLLOWING COUNTIES HAVE BEEN ADDED TO THE WATCH...
IN NEBRASKA: COLFAX...DODGE...WASHINGTON...CUMING...BURT...WAYNE...
IN IOWA: MONONA

THE THREAT OF SEVERE WEATHER WILL CONTINUE FOR A COUPLE MORE HOURS
BEYOND THE ORIGINAL 2AM EXPIRATION TIME OF SEVERE THUNDERSTORM WATCH
389.  IN ADDITION...THE SEVERE THREAT EXTENDS A LITTLE FURTHER SE...
SO SEVEN COUNTIES HAVE BEEN ADDED TO THE WATCH.

NEZ011-012-016>018-030>032-100900-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-STANTON-WAYNE-
211 AM CDT SUN JUN 10 2001

SEVERE THUNDERSTORM WATCH 389 HAS BEEN EXTENDED LOCALLY UNTIL 400 AM
CDT FOR THE FOLLOWING COUNTIES IN NORTHEAST NEBRASKA...

KNOX...CEDAR...ANTELOPE...PIERCE...WAYNE...BOONE...MADISON...
STANTON...

IN ADDITION...THE FOLLOWING COUNTIES HAVE BEEN ADDED TO THE WATCH...
IN NEBRASKA: COLFAX...DODGE...WASHINGTON...CUMING...BURT...WAYNE...
IN IOWA: MONONA

THE THREAT OF SEVERE WEATHER WILL CONTINUE FOR A COUPLE MORE HOURS
BEYOND THE ORIGINA2L 2AM EXPIRATION TIME OF SEVERE THUNDERSTORM WATCH
389.  IN ADDITION...THE SEVERE THREAT EXTENDS A LITTLE FURTHER SE...
SO SEVEN COUNTIES HAVE BEEN ADDED TO THE WATCH.

SKERRITT
Local storm report, Jun 10, 1:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
256 AM CDT SUN JUN 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0128 AM    5 NW NELIGH               NE   .75 INCH HAIL
06/10/01   ANTELOPE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Omaha radar (KOAX), 100 km away, was scanning. The volume nearest the first event began at 08:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stanton

When
June 10, 2:00 AM CST
Where
Stanton County, Stanton
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
41.950, -97.233

Thunderstorm winds downed small tree limbs in Stanton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254275.